Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 382, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 30, 2017, 11:38 PM CDT for Choctaw County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2017, 11:38 PM CDT (04:38 UTC)
- Expired
- Jul 1, 2017, 12:30 AM CDT
- In force
- 52 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 184 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1697 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1703 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
690
WUUS54 KTSA 010438
SVRTSA
OKC023-010530-
/O.NEW.KTSA.SV.W.0382.170701T0438Z-170701T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1138 PM CDT FRI JUN 30 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Choctaw County in southeastern Oklahoma...
* Until 1230 AM CDT
* At 1138 PM CDT, severe thunderstorms were located along a line
extending from 4 miles east of Albany to 3 miles southeast of
Goodland, moving east at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Hugo... Boswell...
Fort Towson... Sawyer...
Soper... Kent...
Goodland... Messer...
Hugo Lake State Park... Raymond Gary State Park...
Grant... Ord...
Fallon... Swink...
Frogville... Apple...
Speer... Unger...
Huskey... Gay...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3389 9551 3388 9554 3393 9556 3394 9560
3389 9569 3390 9575 3387 9577 3387 9584
3395 9594 3414 9595 3413 9516 3394 9516
3396 9523 3389 9526 3391 9527 3390 9527
3387 9529 3389 9533 3387 9539
TIME...MOT...LOC 0438Z 276DEG 48KT 3388 9608 3395 9552
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
236
WWUS54 KTSA 010454
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1154 PM CDT FRI JUN 30 2017
OKC023-010530-
/O.CON.KTSA.SV.W.0382.000000T0000Z-170701T0530Z/
Choctaw OK-
1154 PM CDT FRI JUN 30 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR CHOCTAW COUNTY...
At 1154 PM CDT, severe thunderstorms were located along a line
extending from 4 miles southwest of Boswell to near Hugo, moving east
at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Hugo... Boswell...
Fort Towson... Sawyer...
Soper... Kent...
Goodland... Messer...
Hugo Lake State Park... Raymond Gary State Park...
Grant... Ord...
Fallon... Swink...
Frogville... Apple...
Speer... Unger...
Huskey... Gay...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3389 9551 3388 9554 3393 9556 3394 9560
3389 9569 3390 9575 3387 9577 3387 9584
3395 9594 3414 9595 3413 9516 3394 9516
3396 9523 3389 9526 3391 9527 3390 9527
3387 9529 3389 9533 3387 9539
TIME...MOT...LOC 0454Z 282DEG 29KT 3397 9591 3399 9551
HAIL...1.00IN
WIND...60MPH
$$339
WWUS54 KTSA 010522
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1222 AM CDT SAT JUL 1 2017
OKC023-010530-
/O.CON.KTSA.SV.W.0382.000000T0000Z-170701T0530Z/
Choctaw OK-
1222 AM CDT SAT JUL 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR EASTERN CHOCTAW COUNTY...
At 1221 AM CDT, severe thunderstorms were located along a line
extending from 5 miles west of Goodland to near Sawyer, moving east
at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Hugo... Fort Towson...
Sawyer... Soper...
Goodland... Messer...
Hugo Lake State Park... Raymond Gary State Park...
Grant... Ord...
Fallon... Swink...
Frogville... Huskey...
Gay...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3389 9551 3388 9554 3393 9556 3394 9560
3389 9569 3390 9575 3387 9577 3387 9584
3407 9568 3413 9516 3394 9516 3396 9523
3389 9526 3391 9527 3390 9527 3387 9529
3389 9533 3387 9539
TIME...MOT...LOC 0521Z 271DEG 27KT 3395 9565 3400 9535
HAIL...<.75IN
WIND...60MPH
$$807
WWUS54 KTSA 010530
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1230 AM CDT SAT JUL 1 2017
OKC023-010540-
/O.EXP.KTSA.SV.W.0382.000000T0000Z-170701T0530Z/
Choctaw OK-
1230 AM CDT SAT JUL 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHOCTAW COUNTY HAS
EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms.
LAT...LON 3389 9551 3388 9554 3393 9556 3394 9560
3389 9569 3390 9575 3387 9577 3387 9584
3407 9568 3413 9516 3394 9516 3396 9523
3389 9526 3391 9527 3390 9527 3387 9529
3389 9533 3387 9539
TIME...MOT...LOC 0530Z 276DEG 48KT 3394 9555 3399 9525
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 9:35 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 30, 9:35 PM CDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 935 PM CDT Fri Jun 30 2017 ...UPDATE... .DISCUSSION... Early evening convection that formed along a well-defined outflow boundary has become cold pool driven over the past 1-2 hours with damaging winds now being the primary severe weather threat across southeast OK. Have removed several counties from the existing watch as adjusted PoPs based on current trends. Expect the severe weather threat to diminish toward midnight. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 88 70 89 / 20 20 30 40 FSM 72 87 72 91 / 90 30 30 40 MLC 70 86 72 91 / 90 40 40 30 BVO 63 87 66 88 / 20 10 20 40 FYV 65 85 67 85 / 50 20 30 40 BYV 65 84 66 85 / 50 20 20 40 MKO 70 85 71 88 / 40 30 30 40 MIO 65 86 66 87 / 20 10 20 40 F10 70 84 70 90 / 40 30 40 40 HHW 73 87 72 91 / 90 50 40 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...18 LONG TERM....99
Hazardous weather outlook, Jun 30, 4:45 PM CDT, 6 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 445 PM CDT Fri Jun 30 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 445 PM CDT Fri Jun 30 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Primarily after 6 PM. HEAVY RAIN. RISK...Elevated. AREA...Along and southeast of Interstate 44. ONSET...This evening. DISCUSSION... Thunderstorms across southwest Oklahoma late this afternoon will continue to expand in coverage as they track east. Additional thunderstorms are expected to develop across parts of eastern Oklahoma and northwest Arkansas...mainly along and south of Interstate 40. This activity will eventually develop into a complex of storms and track across a large portion of southeast Oklahoma and west central Arkansas during the evening hours. Damaging winds and localized large hail appear to be primary risks through late evening. Additionally locally heavy rainfall is possible. Areas that received heavy rainfall from the overnight storms may also experience localized flooding with any additional heavy rains. The severe weather potential will decease during the late night hours. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Thunderstorm Potential...Heavy Rain Potential. SUNDAY through THURSDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorm may be ongoing early Saturday primarily south of Interstate 40 with dry conditions then prevailing from late morning through late afternoon. Thunderstorm chances will then return late Saturday afternoon and continue into Sunday though widespread coverage is not likely. An unsettled pattern will remain in place through much of next week with daily thunderstorm chances across much of the area. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Jun 30, 8:59 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
859 PM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM HAIL GREENWOOD 35.22N 94.26W
06/30/2017 E1.75 INCH SEBASTIAN AR EMERGENCY MNGR
&&
JDSLocal storm report, Jun 30, 9:05 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
905 PM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM HAIL GREENWOOD 35.22N 94.26W
06/30/2017 E2.00 INCH SEBASTIAN AR BROADCAST MEDIA
&&
JDSLocal storm report, Jun 30, 9:27 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
927 PM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG MCALESTER 34.93N 95.77W
06/30/2017 PITTSBURG OK BROADCAST MEDIA
LARGE TREE BLOWN DOWN ONTO TRAVEL TRAILER AT THE VALLEY
INN RV PARK.
&&
JDSLocal storm report, Jun 30, 9:48 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
948 PM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM TSTM WND DMG TALIHINA 34.75N 95.05W
06/30/2017 LE FLORE OK PUBLIC
TREE LIMBS 1 INCH IN DIAMETER BROKEN AND SHINGLES BLOWN
OFF ROOF.
&&
JDSSpecial weather statement, Jun 30, 11:05 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1105 PM CDT FRI JUN 30 2017
OKZ049-053-010430-
Choctaw OK-Pushmataha OK-
1105 PM CDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND
CHOCTAW COUNTIES UNTIL 1130 PM CDT...
At 1105 PM CDT, strong thunderstorms were located along a line
extending from 4 miles southwest of Soper to 2 miles northwest of
Messer. Movement was east at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Hugo... Boswell...
Fort Towson... Sawyer...
Rattan... Soper...
Hugo Lake State Park... Kent...
Goodland... Messer...
Raymond Gary State Park... Oleta...
Grant... Ord...
Sobol... Fallon...
Frogville... Unger...
Corinne... Swink...
LAT...LON 3387 9550 3389 9551 3388 9554 3393 9556
3394 9560 3389 9569 3390 9575 3387 9577
3387 9581 3395 9594 3416 9596 3416 9578
3420 9578 3420 9515 3394 9516 3396 9523
3387 9529 3389 9533 3387 9534
TIME...MOT...LOC 0405Z 261DEG 19KT 3399 9575 3410 9550Special weather statement, Jun 30, 11:32 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1132 PM CDT FRI JUN 30 2017
OKZ053-010500-
Choctaw OK-
1132 PM CDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR CHOCTAW COUNTY UNTIL MIDNIGHT
CDT...
At 1132 PM CDT, strong thunderstorms were located along a line
extending from 2 miles south of Boswell to Goodland. Movement was
east at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Hugo... Boswell...
Fort Towson... Sawyer...
Soper... Kent...
Goodland... Messer...
Hugo Lake State Park... Raymond Gary State Park...
Grant... Ord...
Fallon... Swink...
Frogville... Apple...
Speer... Unger...
Huskey... Gay...
LAT...LON 3389 9551 3388 9554 3393 9556 3394 9560
3389 9569 3390 9575 3387 9577 3387 9584
3395 9594 3416 9595 3412 9516 3394 9516
3396 9523 3389 9526 3391 9527 3390 9527
3387 9529 3389 9533 3387 9539
TIME...MOT...LOC 0432Z 280DEG 37KT 3399 9589 3397 9556The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:03 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee, Sequoyah | 42 min |
| Jun 30, 7:05 PM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee, Okmulgee | 3 hr |
| Jun 30, 7:12 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Sequoyah | 48 min |
| Jun 30, 7:39 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 51 min |
| Jun 30, 7:42 PM CDT | Areal Flood Advisory | TSA | Haskell, Muskogee, Sequoyah | 3 hr |
| Jun 30, 7:55 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 50 min |
| Jun 30, 8:09 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 51 min |
| Jun 30, 8:23 PM CDT | Areal Flood Advisory | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 3 hr |
| Jun 30, 8:25 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Muskogee, Pittsburg | 50 min |
| Jun 30, 8:37 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha | 53 min |
| Jun 30, 9:23 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 52 min |
| Jun 30, 11:05 PM CDT | Special Weather Statement | TSA | Choctaw | 25 min |
| Jun 30, 11:32 PM CDT | Special Weather Statement | TSA | Choctaw | 28 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.